MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS, INC. HARMONIC FOCUS SHEARS; SCALPEL, ULTRASONIC, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS, INC. HARMONIC FOCUS SHEARS; SCALPEL, ULTRASONIC, REPROCESSED
Model Number HAR9F
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2018
Type of Reportable Event Malfunction
Event or Problem Description
During the procedure, the physician was using reprocessed harmonic focus shears.The harmonic did not pass the test the first time, so they replaced the cord.It still did not work, so they got another handpiece and tested again.The second handpiece did not pass.A new harmonic machine was retrieved and both handpieces were retested.Neither handpiece worked with the new machine.Physician proceeded with the rest of the procedure without using harmonic.No harm came to the patient and the procedure was finished as planned.Manufacturer response for scalpel, ultrasonic, reprocessed, n/a (per site reporter).The rep has been notified and the device will be returned for failure analysis.Manufacturer response for scalpel, ultrasonic, reprocessed, n/a (per site reporter).The rep has been notified and the device will be returned for failure analysis.
 
Event or Problem Description
During the procedure the physician was using reprocessed harmonic focus shears.The harmonic did not pass the test the first time, so they replaced the cord.It still did not work so they got another handpiece and tested again.The second handpiece did not pass.A new harmonic machine was retrieved and both handpieces were retested.Neither handpiece worked with the new machine.Physician proceeded with the rest of the procedure without using harmonic.No harm came to the patient and the procedure was finished as planned.Update: it was discovered there was a software update on the generators that caused a stryker sustainability device to no longer be recognized.There was no equipment malfunction or manufacturing error for this event.Manufacturer response for scalpel, ultrasonic, reprocessed, n/a (per site reporter).The rep has been notified and the device will be returned for failure analysis.

Brand Name
HARMONIC FOCUS SHEARS
Common Device Name
SCALPEL, ULTRASONIC, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS, INC.
1810 west drake drive
tempe AZ 85283
MDR Report Key7933484
Report Number7933484
Device Sequence Number11326509
Product Code NLQ
UDI-Device Identifier07613327348248
UDI-Public(01)07613327348248
Combination Product (Y/N)N
Initial Reporter StateMI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2018
Report Date (Section F) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHAR9F
Device Catalogue NumberHAR9F
Device Lot Number8446416
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer10/04/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/04/2018
Supplement Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Weight77
Date Report Sent to FDA09/26/2018